Tasigna side effect? How do I stop an itchy scalp and rash?
Has anyone found something to stop an itchy scalp and rash? It began when I started on Tasigna a month ago and is driving me crazy. I'm 81, other that newly diagnosed CML I'm in perfect health.
Interested in more discussions like this? Go to the Blood Cancers & Disorders Support Group.
Yikes – my comment should have been that my Tasigna was cut to 1/2 – not 1/5. My latest number is 0.0004! However my ferritin is really high. Going to hematologist Tues 28th to get some answers.
I'm down to 150 am and 150 pm and my skin is almost back to normal – still a little itchy scalp but I can deal with that. I lost over half my hair on Sprycel – was glad to get off that. My hair is now growing back and best of all my numbers are also still going down since dropping the Tasigna to 1/5. I'm now at 0.0032! You have been courageous for 13 years – that's awesome! I was diagnosed January 2022 – age 82. I feel and finally look good! Let's keep fighting the good fight!
I frequently was getting tiny red bumps open my sides and chest, and a rash with slight swelling on my face with Tasigna. Very uncomfortable and itchy. Antihistamines dampen it a little but not well. So I went from 600mg Tasigna a day down to 450 (300 in a.m. and 150 in p.m.) and the rash disappeared and MMR even went down! So there is some evidence adjusting the dose might be OK in collaboration with your hematologist. As long as the numbers stay down who knows? This has been a 13 year journey for me and I know its an ongoing battle!
Even on 1/2 dose Tasigna my numbers keep going down. Yesterday's report I went from .003 to .002. I'm headed to those all zeros!
No, I've never experienced body pain as a side effect of either of the meds. I have almost constant feet and leg pain due to being hit by a drunk driver 20 years ago – but I've learned to live with that without pain meds. I know my limits – took years and I can't walk very far or be on my feet very long, but it is what it is.
I'm feeling wonderful on the half dose of Tasigna. I have energy and a clear mind, my skin has cleared up and I hardly notice any itchy scalp. I'm eagerly waiting for my January appointment to see what the blood test says after being on the 1/2 dose since Labor Day.
My October 20 appointment
Oh, Judy, that’s wonderful that you’re feeling so much better. The toxicity from meds can be so overwhelming and that ‘one size fits all’ dosage doesn’t really fit all! I’m so glad your doctor was amenable to reducing your meds, even though you had to be your own advocate. Thank heavens! Look at you now, you’re like a new woman. 😍
The fact that your numbers are on a downward trend is really encouraging! Those were some impressive drops in 3 month intervals so keep up the good work and thank you for giving an update. You’ll never fully know the number of people you may have helped by sharing your experiences here.
We have a new member, @ ericloomis ( https://connect.mayoclinic.org/comment/765478/ )who is newly diagnosed with CML and is experiencing a great deal of body pain. Is this something that you’re dealing with as well?
Hi Lori – Judy here keeping you posted.
Cutting my Tasigna from 600 mg to 300 mg daily has been the best thing ever. I've been on 300 for 8 weeks now and I feel wonderful. Very little itching, no brain fog, no depression, lots of energy and desire to be present again, to do things and to be with people. Had my first appointment Monday with my oncologist/hematologist since I had put myself (with his approval) on half dosage. He was pleased with my numbers. My first e1a2 numbers were 47.6969 (January 4, 2022), my second ones were 3.1753 (April 4, 2022) and my third ones were 0.3671 (September 19, 2022).
I'm praying the downward trend will continue on the half dose. I won't know for 3 months. In the meantime, I feel alive again with few side effects and no struggle.
Yes Colleen. My hematologist/oncologist, Dr. Monte Martin (associated with Norton Cancer Center,) told me to go off the meds for 3 days which I did. On the fourth day I was supposed to go back to the 600 mg twice a day. However, during those 3 days my unbearable itchy scalp and back and red blotches of different sizes and types all over my body were rapidly disappearing ( I had managed things for 2 1/2 months but everything kept getting worse even though I was trying Benadryl and other anti-itch things the nurse was recommending.) The day I was supposed to call his nurse back and report how things were going was on the Friday before Labor Day – they are closed on Fridays so I couldn't report until the day after Labor Day.
In the meantime I couldn't stand the thought of things getting worse again so for those 4 days when I couldn't report, I took just 1/2 the dose – one 150 mg capsule in the morning and one in the evening. I reported back on Tuesday after Labor Day. The nurse said she would tell the doctor and get back with me which she did 2 days later. She said she told him and only got raised eyebrows. I asked her to ask him to be more specific and that I was going to continue to take 1/2 the prescribed dose until he said yes or no. He said ok until he sees me at my regular office visit Sept 26.
During the past 18 days of 1/2 dose I'm able to manage the itching and my skin is still improving. I have more energy and feel better than I've felt since before the diagnosis. I know it will take several month of blood work to see if the 1/2 dose is working.
On the Facebook worldwide CML chat site I posed the question of how many had their dose cut in half by their doctor due to unbearable or dangerous side effects and how that was going. Within 4 hours I had received over 75 responses – all from women, all saying yes, all saying either the disease had gone into MMR within a year or their numbers were rapidly improving and they were feeling much better. The moderator stopped the comments that same day even though they were still coming in.
I have long believed doctors are overdosing women. A 200 lb man and a 125 lb, 81 year old lady (me) should not be taking the same dosages. That's just common sense thinking to me.
So there is my epistle and my thinking and my personal 9 month journey so far! Oh, the first part of my journey I was on Sprycel for 5 months – 100 mg once a day. After 3 rounds of pleural effusion he took me off Sprycel, gave me a month rest and I then began the Tasigna.
Judy, I moved your recent question to this discussion where you've connected with other members about your medication side effects. Can I get some clarification? Your doctor suggested a brief pause for 3 days. Did you stop your meds for those 3 days? And since then you've restarted but are taking only half the dosage of Tasigna? Did I get that right?
I cut my meds in half 9 days ago after Dr. said I could go off them for three days because of unbearable symptoms. My symptoms are almost completely gone. I feel better than before diagnosis 9 months ago. Has anyone else been able to have meds halved with good blood results?